Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at May 2, 2006, 6:27 PM MDT for 9 counties in Montana. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 6:27 PM MDT (00:27 UTC)
- Expired
- May 2, 2006, 11:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:45 PM MDT | HIGH SUST WINDS 40 | 7 Wnw Lindsay, MT | LINDSAY DIVIDE DOT SITE |
| May 2, 7:05 PM MDT | HIGH SUST WINDS 44 | 10 S Vida, MT | COW CREEK DOT SITE |
| May 2, 9:15 PM MDT | HIGH SUST WINDS 40 | 5 Wnw Glendive, MT | GLENDIVE AWOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGGW 030027 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 627 PM MDT TUE MAY 2 2006 MTZ017-023-030500- /O.NEW.KGGW.HW.W.0002.060503T0027Z-060503T0500Z/ /O.EXT.KGGW.LW.Y.0025.060503T0500Z-060504T0200Z/ CENTRAL AND SOUTHERN VALLEY-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...CIRCLE 627 PM MDT TUE MAY 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING... ...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 PM MDT WEDNESDAY FOR FORT PECK LAKE... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 PM MDT WEDNESDAY. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS EVENING. THE WIND WILL SLOWLY DIMINISH TO 20 TO 30 MPH LATE THIS EVENING. A NORTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED DURING THE DAY WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ018>020-024>027-061-062-030500- /O.NEW.KGGW.HW.W.0002.060503T0027Z-060503T0500Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX- NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX...OPHEIM...CULBERTSON 627 PM MDT TUE MAY 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS EVENING. THE WIND WILL SLOWLY DIMINISH TO 20 TO 30 MPH LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ016-021-022-030500- /O.CON.KGGW.LW.Y.0025.000000T0000Z-060504T0200Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN 627 PM MDT TUE MAY 2 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TONIGHT. WINDS WILL INCREASE SLIGHTLY BY LATE WEDNESDAY MORNING WITH GUSTS TO 40 MPH IN THE AFTERNOON. THE STRONG NORTHWEST WINDS ARE EXPECTED TO WEAKEN WEDNESDAY EVENING AFTER SUNSET. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ BOGEL
1 follow-up statement
000 WWUS75 KGGW 030457 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1057 PM MDT TUE MAY 2 2006 MTZ017-023-030600- /O.EXP.KGGW.HW.W.0002.000000T0000Z-060503T0500Z/ /O.CON.KGGW.LW.Y.0025.060503T0500Z-060504T0200Z/ CENTRAL AND SOUTHERN VALLEY-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...CIRCLE 1057 PM MDT TUE MAY 2 2006 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY FOR FORT PECK LAKE... THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH EARLY THIS MORNING. THE WIND WILL SLOWLY DIMINISH TO 20 TO 30 MPH BY MORNING. A NORTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED DURING THE DAY WEDNESDAY. THE STRONG WIND WILL DIMINISH AROUND SUNSET WEDNESDAY EVENING. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ MTZ018>020-024>027-061-062-030600- /O.EXP.KGGW.HW.W.0002.000000T0000Z-060503T0500Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX- NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX...OPHEIM...CULBERTSON 1057 PM MDT TUE MAY 2 2006 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH EARLY THIS MORNING. THE WIND WILL SLOWLY DIMINISH TO 20 TO 30 MPH BY MORNING. $$ MTZ016-021-022-030600- /O.CON.KGGW.LW.Y.0025.000000T0000Z-060504T0200Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN 1057 PM MDT TUE MAY 2 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT WEDNESDAY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE OVERNIGHT AND DURING THE DAY WEDNESDAY. WIND GUSTS TO 40 MPH ARE POSSIBLE AT TIMES. THE STRONG NORTHWEST WINDS ARE EXPECTED TO WEAKEN WEDNESDAY EVENING AROUND SUNSET. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ BOGEL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at May 2, 5:37 PM MDT, 50 minutes earlier.
Area forecast discussion, May 2, 5:37 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 537 PM MDT TUE MAY 2 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT... QUICK UPDATE AS THE WIND IS REALLY HOWLING ACROSS MUCH OF THE CWA LATE THIS AFTERNOON. MOST AREAS ARE REPORTING SUSTAINED WIND SPEEDS OF 25 TO 40 MPH...WITH WIND GUSTS OVER 50 MPH IN SPOTS. AS MOST AREAS WILL REMAIN JUST BELOW HIGH WIND WARNING CRITERIA...AND THE WIND SHOULD START TO DIMINISH A BIT AROUND SUNSET WILL NOT ISSUE ANY HIGHLIGHTS. INCREASED BOTH THE SUSTAINED WIND SPEEDS AND GUSTS UNTIL 03Z. THE KGGW 88-D VAD WIND PROFILE SHOWING 45-50KT WINDS JUST A FEW THOUSAND FT AGL...AND SOME OF THIS STRONGER WIND IS MIXING DOWN TO THE SURFACE IN SHOWERS. THE REST OF THE FORECAST LOOKS TO BE IN GOOD SHAPE. ...PREVIOUS DISCUSSION FROM 218 PM MDT... UPPER LOW ROTATING THROUGH CENTRAL CANADA OVER THE NEXT FEW DAYS. COLD UNSTABLE NORTHWEST FLOW CONTINUES FOR SHOWERS AND GUSTY WINDS. CONDITIONS BEGIN MODERATING BY THURSDAY. COLD AIR WRAPPING AROUND UPPER LOW AS IT TRACKS ALONG THE CANADIAN BORDER THIS AFTERNOON. INSTABILITY HAS INCREASED IN THE AIRMASS WITH THE COLD AIR ADVECTION...LEADING TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON. WITH VERY LOW FREEZING LEVELS SOME OF THE STRONGER SHOWERS HAVE PRODUCED SMALL HAIL OR ICE PELLETS AND WIND GUSTS TO 50 MPH. MUCH OF THE CONVECTION WILL DIMINISH WITH SUNSET BUT WITH AIRMASS REMAINING WELL MIXED AND MODESTLY UNSTABLE EXPECT SOME RAIN OR SNOW OVERNIGHT. SIMILAR DAY ON WEDNESDAY ALTHOUGH EXPECT SHOWERS TO BE SLIGHTLY WEAKER. UPPER ENERGY AND COLD AIR ADVECTION NOT AS STRONG WITH UPPER LOW MOVING TO THE EAST. WINDS WILL REMAIN STRONG AND GUSTY ESPECIALLY NEAR ANY SHOWERS. LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL WEDNESDAY EVENING. WEDNESDAY NIGHT AND THURSDAY THE SYSTEM BEGINS TO WEAKEN OVER NORTHEAST MONTANA AS UPPER FLOW BEGINS TO SPLIT. CENTRAL CANADIAN LOW MOVES OFF TOWARD THE GREAT LAKES BUT LEAVES BEHIND A PORTION THAT BEGINS TO CUT OFF AND RETROGRADE OVER WESTERN MONTANA CREATING A QUASI-REX BLOCK BY THE WEEKEND. CONVECTIVE SHOWERS STILL POSSIBLE WITH STRETCHING UPPER TROF AXIS PROVIDING SOME LIFT AND AIRMASS STILL UNSTABLE BUT HIGH PRESSURE MOVING SOUTH NOT AS FAVORABLE. HIGH PRESSURE AND TROF AXIS ALOFT WILL BOTH AID IN WEAKENING WINDS ACROSS THE REGION. EBERT .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... MODELS REMAIN IN REASONABLE AGREEMENT THROUGH THE FIRST HALF OF THE EXTENDED PERIOD...BUT SOME DIFFERENCES BEGIN TO APPEAR AROUND THE END OF THE WEEKEND. GFS AND GLOBAL BRING IN A SHORTWAVE SUNDAY NIGHT...BUT ECMWF DGEX ONLY SEEM TO HINT AT IT. LATER SHIFTS MIGHT CONSIDER ADDING POPS FOR SUNDAY NIGHT IF MODELS CONVERGE. LOWERED MAX TEMPS A BIT FOR SUNDAY IN COORDINATION WITH SURROUNDING OFFICES WITH SHORTWAVE MOVING THROUGH. BY TUESDAY...GFS AND DGEX ARE FAR APART ON UPPER FLOW OVER THE LOCAL AREA. THEREFORE SHOWERS ON TUESDAY ARE UNCERTAIN AT THIS POINT. MADE A FEW OTHER MINOR ADJUSTMENTS TO COORDINATE WITH SURROUNDING OFFICES...OTHERWISE INHERITED FORECAST IS IN GOOD SHAPE. SCT PREVIOUS DISCUSSION... MODELS ARE IN REASONABLY GOOD AGREEMENT. THE EXTENDED PERIOD STARTS OFF COLD WITH CANADIAN HIGH PRESSURE BRINGING CLEARING FROM THE NORTH THURSDAY. WITH THICKNESSES BELOW 540 DM AND 850 MB TEMPS BELOW 0C IN OUR NORTH...LOWS TO FALL INTO THE 20S...BUT NOT UNUSUAL FOR EARLY MAY. RAPID WARMING FOR FRIDAY AND SATURDAY AS A SHORTWAVE UPPER RIDGE MOVES THRU FROM THE WEST. GFS THICKNESSES CLIMB TO 560 DM WITH HIGHS RETURNING TO THE 70S FOR SATURDAY. THIS ABOVE NORMA TEMPS TO BE SHORTLIVED THOUGH. AFTER SATURDAY...A STRENGTHENING WESTERLY JET STREAM DEVELOPS AND TENDS TO SINK TO OUR SOUTH WITH A PERIOD OF LOWERING 500 MB HEIGHTS FOR TEMPS ON THE COOLER SIDE. FAST WESTERLY DOWNSLOPE FLOW WILL OVERCOME THIS IN PART...BUT ALSO LEAD TO MORE WIND POTENTIAL DURING AFTERNOONS. THE LEADING SHORTWAVE AND COOL FRONT ARRIVE SATURDAY NIGHT AND SUNDAY. SLIGHT CHANCE OF SHOWERS WITH IT ALONG WITH COOLER WEATHER TO FOLLOW. GFS HAS BEEN SHOWING THIS FRONT TO STALL TO OUR SOUTH WITH THE POSSIBILITY OF A SURFACE WAVE FORMING ALONG IT AND MOVING INTO E MT TUE. ADDED SLIGHT CHANCE POPS. SIMONSEN && .AVIATION... THE LOW PRESSURE SYSTEM WILL MOVE SLIGHTLY EAST TONIGHT. THEREFORE A CHANCE FOR PRECIPITATION REMAINS THROUGH WEDNESDAY...MAINLY TOWARDS THE NORTHERN HALF OF THE AREA...IN THE FORM OF RAIN AND LATER TURNING TO RAIN AND SNOW. CEILINGS AND VISIBILITY WILL BE MVFR AT TIMES. STRONG NORTHWEST SURFACE WINDS OF 20-30KTS WILL DIMINISH AROUND SUNSET TO 10- 20KTS...AND THEN INCREASE AGAIN IN THE MORNING TO 20- 30KTS. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM MDT WEDNESDAY FOR FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 2, 2:53 PM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 253 PM MDT TUE MAY 2 2006 MTZ016-017-021>023-031200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 253 PM MDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IN EFFECT UNTIL WEDNESDAY EVENING FOR STRONG NORTHWEST WINDS. SEE GTFNPWGGW OR WWUS75 KGGW FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LAKE WIND ADVISORY CONTINUES UNTIL 8 PM WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.